Alert archive / Nebraska / Special Weather Statements in 2015

Special Weather Statement, NWS North Platte, NE

August 13, 2015Hayes County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 13, 2015, 10:31 PM CDT for Hayes County, Nebraska. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 13, 2015, 10:31 PM CDT (03:31 UTC)
Expired
Aug 13, 2015, 11:00 PM CDT
In force
29 min
Issued by
NWS North Platte, NE

County Hayes County, NE

The radar

The Goodland radar (KGLD), 139 km from the middle of the area, began a volume at 03:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 3.5 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1661 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2015-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1661 J/kg
Mixed-layer CIN
-60 J/kg
Mixed-layer LCL
1822 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
175 m²/s²
Significant tornado parameter
0.2
Supercell composite
11.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

026 
WWUS83 KLBF 140331
SPSLBF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT THU AUG 13 2015
 
NEZ070-071-140400-
FRONTIER NE-HAYES NE-
1031 PM CDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAYES AND
SOUTHWESTERN FRONTIER COUNTIES UNTIL 1100 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF HAYES
CENTER TO 14 MILES NORTH OF MCCOOK...AND MOVING SOUTH AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLOW VIEW CAMPGROUND...BLUEGILL HAVEN CAMPGROUND...QUICK AND RED
WILLOW RESERVOIR STATE RECREATION AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 34.
 
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4048 10100 4049 10067 4035 10054 4035 10096
TIME...MOT...LOC 0330Z 337DEG 25KT 4043 10088 4042 10065 

$$

BUTTLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 13, 6:54 PM CDT, 3 hours 37 minutes earlier.

Area forecast discussion, Aug 13, 6:54 PM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
654 PM CDT THU AUG 13 2015

.SYNOPSIS...
ISSUED AT 305 PM CDT THU AUG 13 2015

HAND ANALYSIS OF THE 500MB LEVEL REVEALS A TYPICAL AUGUST PATTERN
ACROSS THE CENTRAL HIGH PLAINS. HIGH PRESSURE REMAINS ANCHORED
ACROSS THE DESERT SOUTHWEST...WITH RIDGING EXTENDING NORTH ACROSS
THE SPINE OF THE ROCKIES TOWARD THE PACIFIC NORTHWEST. A LONGWAVE
TROUGH IS ANALYZED OVER THE EASTERN THIRD OF THE CONUS WITH
ANOTHER TROUGH OFF THE WESTERN COAST. THE LARGEST HEIGHT RISES
OVER NORTH AMERICA WERE LOCATED NEAR THE TANANA BASIN...EXTENDING
EAST TO YUKON. HEIGHT FALLS OF 50DM WERE ANALYZED OVER EASTERN
HUDSON BAY. A BELT OF ENHANCED MID-LEVEL FLOW IS NOTED JUST TO
THE LEE OF THE CALIFORNIA LOW...WHICH NOSES NORTH ALONG THE PAC
NW COAST. SUBJECTIVE ANALYSIS OF THE SURFACE INDICATES A WEAK
TROUGH EXTENDING SOUTH FROM A LOW OVER CENTRAL SOUTH DAKOTA
ACROSS THE CENTRAL SANDHILLS AND SOUTHWEST NEBRASKA WITH HIGH
PRESSURE WELL OFF TO THE WEST. AS OF 16Z...WEAK CONVECTION
CONTINUES ACROSS THE INTERIOR OF SOUTH DAKOTA...BUT A FEW SHOWERS
HAVE DEVELOPED SOUTH NEAR MERRIMAN.

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 305 PM CDT THU AUG 13 2015

FORECAST CHALLENGE IS POPS TONIGHT. SURFACE BOUNDARY EXTENDS FROM
NEAR VALENTINE SOUTHWEST TO THE HYANNIS AREA...THEN SOUTH TO THE
WEST OF HIGHWAY 61. THE SOUTHERLY WINDS HAVE ADVECTED MOISTURE
NORTH WHERE DEWPOINTS ARE INTO THE UPPER 60S TO LOWER 70S INTO
NORTH CENTRAL NEBRASKA AHEAD OF THE SURFACE TROUGH. CURRENT LAPS
SHOW CAPE VALUES AROUND 4000 J/KG NEAR THE THEDFORD AREA.
SATELLITE SHOWS CU FIELD INCREASING ACROSS THE NORTH WITH FINE
LINE EXTENDING SOUTH TO NEAR THE IMPERIAL AREA. THUNDERSTORM
INITIATION EXPECTED BY 4 PM CDT WITH THUNDERSTORMS ONGOING ALONG
AND EAST OF THE SURFACE BOUNDARIES THEN MOVE SOUTHEAST THIS
EVENING BY 14/00Z. SEVERE THUNDERSTORMS ARE POSSIBLE OVER PARTS
OF THE NORTH CENTRAL AND SOUTHWEST...WITH THE SEVERE IMPACTS OF
LARGE HAIL AND DAMAGING WINDS. THE SHORT TERM MODELS CREATES SOME
UNCERTAINTY IN AREAL EXTENT OF CONVECTION...WITH THE UPPER
SUPPORT MOVING EAST THIS EVENING SO THE NAM SOLUTION GENERALLY
FOLLOWED.

OVERNIGHT INTO FRIDAY THE UPPER RIDGE AXIS BUILDS EAST FOR QUIET
DAY. TONIGHT LOW TEMPERATURES IN THE 60S AND HIGH TEMPERATURES
FRIDAY MAINLY IN THE 90S.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 305 PM CDT THU AUG 13 2015

UPPER LEVEL TROUGH WILL TRANSLATE EAST ACROSS THE PAC NW TOWARD
THE THE CENTRAL CANADIAN PRAIRIES THIS WEEKEND. THE WAVE WILL
BREAKDOWN THE UPPER RIDGE TO THE SOUTHWEST AND EVENTUALLY FORCE A
COLD FRONT ACROSS THE HIGH PLAINS. THE MODELS REMAIN FIXED ON A
SOLUTION WHERE AFTERNOON AND EVENING CONVECTION DEVELOPS
SATURDAY...WITH ADDITIONAL STORMS POSSIBLE INTO EARLY MONDAY AS
THE FRONT STALLS OVER THE REGION. DESTABILIZATION OF THE LOWER
TROPOSPHERE WILL OCCUR YIELDING UPWARDS TO 2000 J/KG OF SBCAPE.
SHEAR IS NOT OVERLY IMPRESSIVE...BUT WOULD MARGINALLY SUPPORT A
FEW ORGANIZED STORMS SATURDAY AFTERNOON AND EVENING. AN
INCREASING LLJ MAY ALLOW STORMS TO CONTINUE INTO THE OVERNIGHT.
SUNDAY SHEAR LOOKS A BIT MORE FAVORABLE...BUT INSTABILITY WILL BE
LESS OWING TO COOLER TEMPERATURES AND CLOUDS.

EARLY NEXT WEEK THE RIDGE AMPLIFIES NORTH ONCE AGAIN ACROSS THE
HIGH PLAINS IN RESPONSE TO A STRONG TROUGH DEEPENING OVER THE PAC
NW. THE TROUGH WILL EVENTUALLY PROCEED TO THE EAST...KEEPING THE
PATTERN UNSETTLED FOR THE PLAINS THROUGH LATE NEXT WEEK. THERE IS
CONSIDERABLE UNCERTAINTY ON HOW THE TROUGH WILL PLAY OUT. THE
ENSEMBLES ARE ALL OVER THE PLACE...THUS THE CR_BLENDED POP
FORECAST FOR NEXT WEEK WAS LEFT LARGELY AS IS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 654 PM CDT THU AUG 13 2015

THUNDERSTORMS OVER CENTRAL NEBRASKA ARE DRIFTING SOUTH THIS
EVENING. THEY MIGHT CLIP THE KLBF TERMINAL HOWEVER THE MOVEMENT
IS SOUTH/SOUTHEAST WHICH MAY KEEP THEM EAST OF THE TERMINAL.
INCLUDED A BRIEF VCSH AND TEMP OF GUSTY WINDS AND WILL MONITOR
FOR POSSIBLE NEAR TERM AMENDMENT. KVTN LOOKS TO BE NORTH OF THE
ACTIVITY AND WENT DRY FOR THE TAF...HOWEVER THEY COULD SEE SOME
GUSTY WINDS FROM AN OUTFLOW BOUNDARY.

OVERNIGHT THE THUNDERSTORMS SLIDE SOUTHEAST AND THE TERMINALS
SHOULD SEE SOME CLEARING AND LIGHT WINDS. THESE VFR CONDITIONS
CONTINUE FOR TOMORROW. WINDS DO PICK UP FOR THE AFTERNOON OUT OF
THE SOUTH...AROUND 10 KTS.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...JACOBS
SHORT TERM...KECK
LONG TERM...JACOBS
AVIATION...MASEK
Hazardous weather outlook, Aug 13, 2:56 PM CDT, 7 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
256 PM CDT THU AUG 13 2015

NEZ004>010-022>029-035>038-056>059-069>071-094-142000-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
256 PM CDT THU AUG 13 2015 /156 PM MDT THU AUG 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TO DEVELOP ACROSS
PARTS OF THE NORTH CENTRAL AND SOUTHWEST NEBRASKA THROUGH THIS EVENING.
STORM ACTIVITY IS EXPECTED TO INITIATE ALONG AND EAST OF THE
SURFACE BOUNDARY EXTENDING FROM NEAR VALENTINE SOUTHWEST TO
HYANNIS AND SOUTH TO THE IMPERIAL AREA. STORMS WILL MOVE SOUTH TO
SOUTHEAST AT 10 TO 15 MPH. THIS SLOW MOTION COULD PRODUCE STORMS
CAPABLE OF LOCALLY HEAVY RAINFALL. THE SEVERE IMPACTS COULD
INCLUDE LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THUNDERSTORMS ARE POSSIBLE SATURDAY NIGHT THROUGH WEDNESDAY.
WINDS ALOFT WILL BE STRONG SUGGESTING THE POTENTIAL FOR SEVERE
WEATHER WITH STORMS CAPABLE OF LARGE HAIL AND WIND DAMAGE. A FEW
SEVERE STORMS ARE POSSIBLE LATE SATURDAY...MAINLY NORTH OF
INTERSTATE 80.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THROUGH 9 PM CDT.

&&

GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE)

In the hours before

Local storm report, Aug 13, 9:30 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
930 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0925 PM     HAIL             9 E WELLFLEET           40.75N 100.56W
08/13/2015  E0.88 INCH       LINCOLN            NE   PUBLIC

&&

MOLDAN
Local storm report, Aug 13, 9:35 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
935 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 PM     TSTM WND GST     12 E WELLFLEET          40.75N 100.50W
08/13/2015  E50 MPH          LINCOLN            NE   PUBLIC

            IN ADDITION TO THE 50 MPH WINDS, HAIL WAS ESTIMATED TO BE
            ABOUT DIME SIZE.

&&

MOLDAN
Local storm report, Aug 13, 9:59 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
959 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 PM     TSTM WND DMG     NORTH PLATTE            41.13N 100.77W
08/13/2015                   LINCOLN            NE   BROADCAST MEDIA

            TREES DOWN ON WEST 1ST STREET IN NORTH PLATTE.

&&

JGOMEZ
Local storm report, Aug 13, 10:04 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1004 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     TSTM WND GST     6 S CURTIS              40.55N 100.51W
08/13/2015  E60 MPH          FRONTIER           NE   PUBLIC

            IN ADDITION TO THE STRONG WINDS, NICKEL SIZE HAIL WAS
            FALLING.

&&

MOLDAN
Local storm report, Aug 13, 10:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1029 PM CDT THU AUG 13 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1029 PM     HEAVY RAIN       3 ENE NORTH PLATTE      41.15N 100.72W
08/13/2015  M1.38 INCH       LINCOLN            NE   OFFICIAL NWS OBS

            RAIN BEGAN SHORTLY AFTER 815PM CDT AND LASTED TILL
            APPROXIMATELY 925PM CDT

&&

MOLDAN
Special weather statement, Aug 13, 10:31 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1031 PM CDT THU AUG 13 2015

NEZ070-071-140400-
FRONTIER NE-HAYES NE-
1031 PM CDT THU AUG 13 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HAYES AND
SOUTHWESTERN FRONTIER COUNTIES UNTIL 1100 PM CDT...

AT 1030 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHEAST OF HAYES
CENTER TO 14 MILES NORTH OF MCCOOK...AND MOVING SOUTH AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
WILLOW VIEW CAMPGROUND...BLUEGILL HAVEN CAMPGROUND...QUICK AND RED
WILLOW RESERVOIR STATE RECREATION AREA.

THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 27 AND 34.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4048 10100 4049 10067 4035 10054 4035 10096
TIME...MOT...LOC 0330Z 337DEG 25KT 4043 10088 4042 10065

BUTTLER

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 7:17 PM CDTSevere Thunderstorm WarningLBFLincoln, Logan43 min
Aug 13, 7:24 PM CDTSevere Thunderstorm WarningLBFCuster, Logan51 min
Aug 13, 7:41 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln, Logan, McPherson49 min
Aug 13, 8:27 PM CDTSevere Thunderstorm WarningLBFCuster, Lincoln63 min
Aug 13, 8:53 PM CDTAreal Flood AdvisoryLBFLincoln3 hr
Aug 13, 9:08 PM CDTSpecial Weather StatementLBFLincoln67 min
Aug 13, 9:20 PM CDTSevere Thunderstorm WarningLBFFrontier, Lincoln55 min
Aug 13, 10:14 PM CDTSevere Thunderstorm WarningLBFFrontier46 min
Aug 14, 3:42 PM CDTHeat AdvisoryLBFBlaine, Boyd, Brown, Cherry, Holt, Keya Paha and 2 more27 hr

Nearby

Special Weather Statements in Nebraska, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.